Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Are red skin rash on penis symptom of STD?

User rating for this question
Excellent
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2718 Questions
Question
hello, so on saturday night, (two days ago) i had unprotected sex with a girl that a barely know. anyway today i noticed a small Red/ purple ish colored mark on the side of my penis. It honestly looks to me like its a broken blood vessel. But i am no doctor...So anyway there is no pain/ no itch...i didn't notice it yesterday but it was probably there...can someone plz tell me what it is? and also if there is ANY chance it could be an STD? as far as i know it would take longer then 2 days for any STD symptoms to pop up, but once again i am no doctor...Also if it is a broken blood vessel will it heal on its own? THANK YOU
Posted Fri, 15 Aug 2014 in Sexually Transmitted Diseases
 
 
Answered by Dr. S. Murugan 53 minutes later
Brief Answer:
Fixed drug eruption is a possibility.

Detailed Answer:
Hi,
Welcome to HCM.
Thanks for posting your query.

I saw the picture sent by you. It is not fit with any STD. As you rightly pointed out, STD cannot manifest and disappear within two days.
Have you taken any medicine two days ago for some other problem?

There is a possibility of a type of reaction called as 'Fixed Drug Reaction'. Whenever you exposed to a particular drug ,you would have the reaction to that particular drug. It could be just similar to that of the reaction seen in the picture sent by you as a violaceous or purplish color change, that may heal on withdrawal of that drug. This is called as 'Fixed Drug Reaction'.
Another possibility is as you mentioned, it could be a contusion due to trauma during sex act.
Anyhow get examined by a Dermatologist and follow his guidelines.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Are red skin rash on penis symptom of STD? 9 minutes later
No, i didn't take any drugs and do not take any medications...There was a bit of alcohol consumption that night but i am pretty sure that has absolutely nothing to do with it. Thank you for confirming that it's not an STD...however you did say to "disappear", and just to clear that up it is still there...It has not disapeared. But it surely did manifest i believe yesterday, but like i said i didn't notice it but i know for sure it wasn't there before the sex occured. Could it be a broken blood vessel? and if it is will it go away on it's own, and about how long should it take? I am really broke right now and don't want to go to a dermatologist unless it is absolutely have too.
 
 
Answered by Dr. S. Murugan 6 minutes later
Brief Answer:
Contusion is due to broke vessels.

Detailed Answer:
Hi,

Welcome back.

Food colors,additive chemicals and certain alcohol can manifest as Fixed drug eruption.
Contusion is due to broken vessels like minute capillaries. Contusion would take 7-15 days to get disappear totally. You can wait for a week and decide about meeting a Dermatologist.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Are red skin rash on penis symptom of STD? 5 minutes later
o.k. thank you for clearing that up. and thank you very much for the information. You have been very helpful
 
 
Answered by Dr. S. Murugan 5 minutes later
Brief Answer:
You are welcome

Detailed Answer:
Hi,
Most welcome.
If you have any more doubts feel free to ask.
Dr S.Murugan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor